Alert archive / California / Flash Flood Warnings in 2013

Flash Flood Warning 75, NWS San Diego, CA

September 5, 2013Riverside County, California

NWS San Diego, CA issued this flash flood warning at Sep 5, 2013, 3:10 PM PDT for Riverside County, California. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 5, 2013, 3:10 PM PDT (22:10 UTC)
Expired
Sep 5, 2013, 6:15 PM PDT
In force
3 hr
Issued by
NWS San Diego, CA
Area
Storm-based polygon
Flood severity
None

County Riverside County, CA

The radar

The Santa Ana Mts radar (KSOX), 97 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 5, 3:23 PM PDTFLASH FLOOD3 S Idyllwild-Pine Cove, CACALIFORNIA HIGHWAY PATROL REPORTED A DEBRIS FLOW ON HIGHWAY 74 AT MCCALL ROAD. THE WATER CLEARED OUT SOON AFTER AND LEFT BEHIND DEBRIS ON THE ROAD...SUCH AS ROCKS AND STICKS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 10.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2013-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2013-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2097 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

743 
WGUS56 KSGX 052210
FFWSGX
CAC065-060115-
/O.NEW.KSGX.FF.W.0075.130905T2210Z-130906T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
310 PM PDT THU SEP 5 2013

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA...
  THIS INCLUDES THE CITY OF PALM SPRINGS...

* UNTIL 615 PM PDT.

* AT 258 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A STORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO IDYLLWILD  
  PINE COVE...PALM SPRINGS...RANCHO MIRAGE AND PALM DESERT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WATERSHEDS BURNED IN 2013 WITHIN THE MOUNTAIN BURN AREA ARE
PARTICULARLY SUSCEPTIBLE TO FLASH FLOODS AND DEBRIS FLOWS FROM THIS
RAINSTORM. DWELLINGS...ROADS...TRAILS...AND CAMPGROUNDS LOCATED ALONG
DRAINAGES WITHIN OR BELOW THE BURNED BASINS CAN BE IMPACTED BY FLASH
FLOODS AND DEBRIS FLOWS. THIS INCLUDES...BUT IS NOT RESTRICTED TO...
ALL DWELLINGS...ROADS...CAMPGROUNDS...AND INFRASTRUCTURE IN LOW LYING
AREAS OF TAQHUITZ CREEK...ANDREAS CANYON...MURRAY CANYON...WEST FORK
PALM CANYON...FOBES CANYON...APPLE CANYON...HERKEY CREEK AND
COLDWATER CREEK. IN ADDITION...ROADS THAT MAY BE AFFECTED INCLUDE...
BUT ARE NOT LIMITED TO...THOSE IN THE VICINITY OF SOUTH PALM CANYON
DRIVE...HIGHWAY 74...OR PINES TO PALMS HIGHWAY...BETWEEN MOUNTAIN
CENTER AND MORRIS RANCH ROAD...FOBES RANCH ROAD APPLE CANYON ROAD...
BONITA VISTA ROAD...FOREST SERVICE 5521 AND FOREST SERVICE 5505. FOR
MORE INFORMATION ON POST-FIRE DEBRIS FLOWS AND WHAT TO DO IF YOU LIVE
NEAR A RECENTLY BURNED AREA...GO TO
LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE/

DEBRIS FLOWS...INCLUDING MUD AND ROCK SLIDES...ARE EXPECTED WITH THIS
STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL
PEOPLE CAUGHT IN THEIR PATH.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3381 11677 3383 11655 3384 11655 3384 11651
      3373 11634 3362 11645 3359 11658 3359 11675

$$

PG
2 follow-up statements
394 
WGUS76 KSGX 052241
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
341 PM PDT THU SEP 5 2013

CAC065-060115-
/O.CON.KSGX.FF.W.0075.000000T0000Z-130906T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIVERSIDE CA-
341 PM PDT THU SEP 5 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM PDT FOR
CENTRAL RIVERSIDE COUNTY...

AT 336 PM PDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING ON 
ROADWAYS IN THE WARNED AREA. NATIONAL WEATHER SERVICE DOPPLER RADAR 
CONTINUES TO INDICATE FLASH FLOODING FROM STORMS OVER THE WARNED 
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO IDYLLWILD    
PINE COVE...PALM DESERT...RANCHO MIRAGE AND PALM SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WATERSHEDS BURNED IN 2013 WITHIN THE MOUNTAIN BURN AREA ARE
PARTICULARLY SUSCEPTIBLE TO FLASH FLOODS AND DEBRIS FLOWS FROM THIS
RAINSTORM. DWELLINGS...ROADS...TRAILS...AND CAMPGROUNDS LOCATED ALONG
DRAINAGES WITHIN OR BELOW THE BURNED BASINS CAN BE IMPACTED BY FLASH
FLOODS AND DEBRIS FLOWS. THIS INCLUDES...BUT IS NOT RESTRICTED TO...
ALL DWELLINGS...ROADS...CAMPGROUNDS...AND INFRASTRUCTURE IN LOW LYING
AREAS OF TAQHUITZ CREEK...ANDREAS CANYON...MURRAY CANYON...WEST FORK
PALM CANYON...FOBES CANYON...APPLE CANYON...HERKEY CREEK AND
COLDWATER CREEK. IN ADDITION...ROADS THAT MAY BE AFFECTED INCLUDE...
BUT ARE NOT LIMITED TO...THOSE IN THE VICINITY OF SOUTH PALM CANYON
DRIVE...HIGHWAY 74...OR PINES TO PALMS HIGHWAY...BETWEEN MOUNTAIN
CENTER AND MORRIS RANCH ROAD...FOBES RANCH ROAD APPLE CANYON ROAD...
BONITA VISTA ROAD...FOREST SERVICE 5521 AND FOREST SERVICE 5505. FOR
MORE INFORMATION ON POST-FIRE DEBRIS FLOWS AND WHAT TO DO IF YOU LIVE
NEAR A RECENTLY BURNED AREA...GO TO
LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE/

DEBRIS FLOWS...INCLUDING MUD AND ROCK SLIDES...ARE EXPECTED WITH THIS
STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL
PEOPLE CAUGHT IN THEIR PATH.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3381 11677 3383 11655 3384 11655 3384 11651
      3373 11634 3362 11645 3359 11658 3359 11675

$$

PG
178 
WGUS76 KSGX 060106
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
606 PM PDT THU SEP 5 2013

CAC065-060115-
/O.CON.KSGX.FF.W.0075.000000T0000Z-130906T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIVERSIDE CA-
606 PM PDT THU SEP 5 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM PDT FOR 
CENTRAL RIVERSIDE COUNTY...

HEAVY RAIN HAS ENDED OVER THE WARNED AREA OF MOUNT SAN JACINTO.

WEATHER RADAR INDICATED 1 TO 1.5 INCHES OF RAIN FELL ON THE HEADWATERS
OF THE SOUTH FORK OF THE SAN JACINTO RIVER...FROM THE WEST SIDE OF
THE MOUNTAIN BURN SCAR.

LAT...LON 3381 11677 3383 11655 3384 11655 3384 11651
      3373 11634 3362 11645 3359 11658 3359 11675

$$

TARDY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 1:30 PM PDT, 1 hour 40 minutes earlier.

Area forecast discussion, Sep 5, 1:30 PM PDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
130 PM PDT THU SEP 5 2013

.SYNOPSIS...
HOT AND MUGGY CONDITIONS WILL PREVAIL ACROSS SOUTHERN CALIFORNIA
THROUGH SATURDAY...AS HIGH PRESSURE REMAINS ENTRENCHED OVER THE
DESERT SOUTHWEST.  A HEAT ADVISORY IS IN EFFECT FOR ORANGE
COUNTY...THE INLAND EMPIRE...AND THE INLAND VALLEYS OF SAN DIEGO
COUNT. A SHALLOW MARINE LAYER WILL HELP MODERATE TEMPERATURES ALONG
THE COAST. MOIST AND UNSTABLE AIR WILL CONTINUE TO GENERATE BRIEF
HEAVY RAIN SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS AND
DESERTS...EVEN INTO NEXT WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

REMAINDER OF THIS AFTERNON AND EVENING...
THUNDERSTORMS GOT GOING ABOUT AN HOUR LATER THAN YESTERDAY. THOUGH
NOT AS WIDESPREAD AND PRECIPITABLE WATER VALUES ARE GENERALLY 1.25
INCHES...DOWN ALMOST AN INCH FROM EARLIER THIS WEEK...THERE IS
STILL THE POTENTIAL FOR INTENSE RAINFALL RATES AS WELL AS STRONG
DOWNDRAFTS. TRANSPORT WINDS ARE STILL OUT OF THE SOUTH BUT PROGGED
TO HAVE A MORE SOUTHWEST COMPONENT LATER THIS AFTERNON AND EVENING.
THIS SHOULD KEEP THUNDERSTORMS ALONG OR TO THE EAST AND NORTH OF THE
MOUNTAINS.

ISSUED A HEAT ADVISORY THROUGH FRIDAY EVENING AS MORE THAN HALF OF
THE ZONES AFFECTED ORANGE COUNTY...INLAND EMPIRE...AND SAN DIEGO
COUNTY INLAND VALLEYS MEET CRITERIA AND CONFIDENCE FAIRLY HIGH IN
FORECAST TEMPS.

OTHERWISE THROUGH SUNDAY...
SLOW COOLING AND DRYING TREND AS HIGH PRESSURE RIDGE RETREATS AND
AXIS OF WEAK UPPER TROUGH...CURRENTLY ALONG 130W SHIFTS EAST TO
120W. NOT EXPECTING ANY SIGNIFICANT DEEPENING OF MARINE LAYER...BUT
STRATUS CLOUDS WILL LIKELY FORM A FEW MILES INLAND. THUNDERSTORM
THREAT NOT ENTIRELY ELIMINATED OVER MOUNTAINS/DESERTS.

MONDAY AND TUESDAY...
MODELS IN FAIR AGREEMENT ABOUT TROUGH PINCHING OFF INTO A LOW.
THICKNESS FALLS ARE ABOUT 40 METERS AND WILL PROBABLY ENTRAIN LOTS
OF MID AND HIGH CLOUDS FROM SUBTROPICS SO AN AREA WIDE COOLING OF 5
TO 10 DEGREES LIKELY...PLUS MARINE AIR SHOULD BE TRANSPORTED
FURTHER INLAND AND TO A DEEPER DEPTH...BUT STRATUS FIELD NOT LIKELY
TO BE MORE THAN BROKEN WITH CLEARING FAIRLY EARLY EACH MORNING.

AFTER TUESDAY MODELS ARE OUT OF PHASE WITH NO AGREEMENT ON SYNOPTIC
PATTERN. FOR NOW PERSISTENCE IS BEST FORECAST...KEEP THE UPPER LOW
STATIONARY AND SHOW LITTLE CHANGE IN DAY TO DAY WEATHER.

&&

.AVIATION...
052006Z...COAST/VALLEYS...THROUGH 06/0300 UTC...THUNDERSTORMS OVER
MTNS WILL PRODUCE SCT-FEW DEBRIS CLDS AOA 9000 FT MSL. SLIGHT CHANCE
OF FOG REACHING KSAN...KCRQ...AND/OR KSNA DURING THE 06/1100-1500
UTC TIME-FRAME...BUT ONCE AGAIN...CONFIDENCE IS LOW IN THIS
OCCURRING. OTHERWISE...UNRESTRICTED VIS AND MOSTLY SKC THROUGH
FRIDAY MORNING.

MTNS/DESERTS...ISOLATED TO SCATTERED THUNDERSTORMS THROUGH 06/0300
UTC TIME-PERIOD...WITH BASES 7000-10000 FT MSL AND CB TOPS TO 40000
FT MSL...RESULTING IN LOCAL VIS AOB 2SM IN HEAVY RAIN...SMALL
HAIL...AND POSSIBLE STRONG UP/DOWNDRAFTS. OTHERWISE...UNRESTRICTED
VIS THROUGH FRIDAY MORNING.

&&

.FIRE WEATHER...
THOUGH VERY HOT TEMPERATURES AND LIGHTNING ARE FORECAST FOR NEXT
SEVERAL DAYS...ALSO HAVE LOWEST HUMIDITY ABOVE 15 PERCENT. MAIN
CONCERN WOULD BE DOWNDRAFT WINDS...WHICH ARE ALREADY BEING REPORTED
ABOVE 40 MPH...HITTING A LIGHTNING START. BUT THESE WOULD BE OF LESS
THAN 5 MINUTES DURATION AND GROWTH RATES SHOULD THEN SLOW
SIGNIFICANTLY DUE TO THE HIGH HUMIDITY. THUNDERSTORMS SHOULD END BY
1800 PDT EACH EVENING.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HEAT ADVISORY UNTIL 7 PM PDT FRIDAY FOR THE ORANGE COUNTY
     COASTAL AREAS...SAN BERNARDINO AND RIVERSIDE COUNTY
     VALLEYS-THE INLAND EMPIRE...SAN DIEGO COUNTY VALLEYS.

PZ...NONE.

&&

PUBLIC/FIRE WEATHER...BALFOUR
AVIATION/MARINE...HARRISON
SHORT TERM WARNINGS...TARDY
Hazardous weather outlook, Sep 5, 1:45 PM PDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
145 PM PDT THU SEP 5 2013

CAZ042-048-050-061100-
ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO AND RIVERSIDE COUNTY
VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY VALLEYS-
145 PM PDT THU SEP 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

HEAT ADVISORY IN EFFECT THORUGH FRIDAY EVENING. A STRAY THUNDERSTORM
MAY MOVE OFF THE MOUNTAINS INTO THE FAR INLAND VALLEYS THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY...HEAT ADVISORY IN EFFECT UNTIL FRIDAY EVENING.

SATURDAY THROUGH WEDNESDAY...NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ055-056-058-060>062-061100-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
355 AM PDT THU SEP 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
ACROSS THE MOUNTAINS AND DESERTS. THESE THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING LOCALIZED HEAVY RAINS...SMALL HAIL...GUSTY
WINDS...FREQUENT LIGHTNING...WITH ISOLATED FLASH FLOODING
POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
ACROSS THE MOUNTAINS AND DESERTS EACH DAY. THESE THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING LOCALIZED HEAVY RAINS...SMALL
HAIL...GUSTY WINDS...FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION MAY BE REQUESTED TODAY.

CAZ043-057-061100-
SAN DIEGO COUNTY COASTAL AREAS-SANTA ANA MOUNTAINS AND FOOTHILLS-
355 AM PDT THU SEP 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...VERY WARM
CONDITIONS WILL DEVELOP ACROSS THE INLAND AREAS AGAIN TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...VERY WARM
CONDITIONS WILL DEVELOP ACROSS THE INLAND AREAS FOR FRIDAY AND
SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

PALMER/BALFOUR

In the hours before

Local storm report, Sep 5, 10:50 AM PDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1050 AM PDT THU SEP 5 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             3 SW IDYLLWILD-PINE COVE33.71N 116.76W
09/03/2013  M0.88 INCH       RIVERSIDE          CA   PUBLIC

            FACEBOOK PHOTO POST OF HAIL WITH NICKEL.

&&

IRIS SYSTEM
Special weather statement, Sep 5, 1:46 PM PDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
146 PM PDT THU SEP 5 2013

CAZ050-058-062-052145-
SAN DIEGO COUNTY DESERTS-
SAN DIEGO COUNTY MOUNTAINS-
SAN DIEGO COUNTY VALLEYS-
146 PM PDT THU SEP 5 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SAN DIEGO COUNTY UNTIL
245 PM PDT...

AT 140 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A COUPLE STRONG THUNDERSTORMS NEAR PINE VALLEY AND WARNING SPRINGS
ALONG SUNRISE HIGHWAY AND ROUTE 79...OR 20 MILES NORTHEAST OF
TECATE. THIS STORM IS MOVING NORTH SLOWLY AT 10 MILES AN HOUR.

HAIL FROM PEA SIZE AND UP TO THE SIZE OF PENNIES AND WIND GUSTS
UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
THESE STORMS ARE CAPABLE OF FLASH FLOODING.

AREAS AFFECTED BY THIS STORM INCLUDE...PINE VALLEY...MOUNT LAGUNA...
JULIAN...DESCANSO...CUYAMACA PEAK...SHELTER VALLEY...BANNER...SANTA
YSABEL...RANCHITA...WARNER SPRINGS...LAKE HENSHAW AND OAK GROVE.

LAT...LON 3312 11639 3292 11632 3262 11641 3279 11670
      3314 11678 3343 11682 3341 11646
TIME...MOT...LOC 2044Z 180DEG 0KT 3282 11648

TARDY
Local storm report, Sep 5, 2:09 PM PDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
209 PM PDT THU SEP 5 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HAIL             4 SSW PINE VALLEY       32.81N 116.54W
09/05/2013  E0.25 INCH       SAN DIEGO          CA   PUBLIC

            HEAVY RAIN CAUSING VISIBILITY TO BE REDUCED
            TO 1/4 MILE. PEA SIZED HAIL AND GUSTY WINDS.
            HAIL DURATION 1 HOUR

&&

IRIS SYSTEM
Local storm report, Sep 5, 2:22 PM PDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
222 PM PDT THU SEP 5 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0209 PM     HAIL             6 S JULIAN              32.99N 116.58W
09/05/2013  E0.25 INCH       SAN DIEGO          CA   TRAINED SPOTTER

            HAM RADIO OPERATOR REPORTED PEA SIZE HAIL

&&

IRIS SYSTEM
Local storm report, Sep 5, 2:31 PM PDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
231 PM PDT THU SEP 5 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     NON-TSTM WND GST 4 W PINE VALLEY         32.86N 116.57W
09/05/2013  M44 MPH          SAN DIEGO          CA   MESONET

            MESONET STATION GUATAY /GTYSD/

&&

IRIS SYSTEM
Local storm report, Sep 5, 2:47 PM PDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
247 PM PDT THU SEP 5 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     NON-TSTM WND GST 14 NNW JULIAN           33.25N 116.70W
09/05/2013  M59 MPH          SAN DIEGO          CA   MESONET

            MESONET STATION WARNERS /WARSD/

&&

IRIS SYSTEM

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 12:51 PM PDTHeat AdvisorySGXRiverside, San Bernardino, San Diego30 hr
Sep 5, 1:07 PM PDTAreal Flood AdvisorySGXSan Diego5 hr
Sep 5, 1:28 PM PDTFlash Flood WarningSGXSan Diego3 hr
Sep 5, 1:46 PM PDTSpecial Weather StatementSGXSan Diego59 min
Sep 5, 1:50 PM PDTSevere Thunderstorm WarningSGXSan Diego55 min
Sep 5, 2:08 PM PDTFlash Flood WarningSGXRiverside, San Diego3 hr
Sep 5, 2:15 PM PDTSevere Thunderstorm WarningSGXSan Diego60 min
Sep 5, 2:34 PM PDTFlash Flood WarningSGXRiverside3 hr
Sep 5, 2:51 PM PDTFlash Flood WarningSGXRiverside, San Bernardino3 hr
Sep 5, 4:04 PM PDTSpecial Weather StatementSGXOrange56 min

Nearby

Flash Flood Warnings in California, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.